I've been doing a lot of research lately and have found that being on Ortho Tri Cyclen Lo is the likely perpetrator to my deceased sex drive and also connected to awful migraines I have been getting for the past year. I am very interested in switching to another pill, but I am not sure how to bring this up to my doctor. Do I have to mention that I want to switch because I do not have a sex drive, and if I tell him I want to switch will I have to give reasons? Are these good reasons to switch? I am kind of nervous since this is this first type of oral contraception I have ever been on and I never had any spotting or other awful side effects, and I've been on OTC Lo for maybe two years. Also, I am a very shy person and it's even weirder since my doctor is male and he has been my family doctor for years now. I only was able to go on the pill because I had emailed him about it, although I no longer have his email address. Any ideas?
Posts: 55 | From: MA | Registered: Aug 2004
| IP: Logged |
You should mention your symptoms to your doctor (decreased sex drive and migraines, etc.) with a description of when they began and why you believe that they may be connected to the pill. You should also note that because of these side effects, you would like to discuss changing your birth control. If you're uncomfortable bringing this up with the doctor, then maybe try bringing it up with the nurse/medical assistant before the doctor comes in to see you. Just tell them that you are shy and would like help talking to the doctor about it. Another helpful thing might be to type the whole thing out...symptoms, relations, etc. so that you can have it with you to help you talk with the doctor. Or if you find that you are feeling really shy/nervous when you get in the room, you can tell the doctor that you are feeling shy and would like him to read the paper you prepared.
Do keep in mind though that if you are having migraines with this pill, switching to another formulation may not solve your problem. Often women who have migraines as a side effect just do not do well with any hormonal contraceptives. And Ortho TriCyclen Lo is already a low dose pill...so they may be willing to try a monophasic pill rather than a triphasic (which is what Ortho TriCyclen Lo is)...but you really may want to consider what other non-hormonal methods might work for you as well.
-------------------- Sarah Liz Posts: 7316 | From: USA | Registered: Oct 2000
| IP: Logged |
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.